The estimation of the mean density of random closed sets in $$\mathbb {R}^d$$<sup>Rd</sup> with integer Hausdorff dimension $$n<d$$n<d is a problem of interest from both a theoretical and an applicative point of view. In literature different kinds of estimators are available, mostly for the homogeneous case. Recently the non-homogeneous case has been faced by the authors; more precisely, two different kinds of estimators, asymptotically unbiased and weakly consistent, have been proposed: in Camerlenghi et al. (J Multivar Anal 125:65–88, 2014) a kernel-type estimator generalizing the well-known kernel density estimator for random variables, and in Villa (Stoch Anal Appl 28:480–504, 2010) an estimator based on the notion of Minkowski content of a set. The study of the optimal bandwidth of the “Minkowski content”-based estimator has been left as an open problem in Villa (Stoch Anal Appl 28:480–504, 2010, Sect. 6) and in Villa (Bernoulli 20:1–27, 2014, Remark 14), and only partially solved in Camerlenghi et al. (J Multivar Anal 125:65–88, 2014, Sect. 4), where a formula is available in the particular case of homogeneous Boolean models. We give here a solution of such an open problem, by providing explicit formulas for the optimal bandwidth for quite general random closed sets (i.e., not necessarily Boolean models or homogeneous germ-grain models). We also discuss a series of relevant examples and corresponding numerical experiments to validate our theoretical results.

Camerlenghi, F., Villa, E. (2015). Optimal Bandwidth of the “Minkowski Content”-Based Estimator of the Mean Density of Random Closed Sets: Theoretical Results and Numerical Experiments. JOURNAL OF MATHEMATICAL IMAGING AND VISION, 53(3), 264-287 [10.1007/s10851-015-0576-x].

Optimal Bandwidth of the “Minkowski Content”-Based Estimator of the Mean Density of Random Closed Sets: Theoretical Results and Numerical Experiments

Camerlenghi, F;
2015

Abstract

The estimation of the mean density of random closed sets in $$\mathbb {R}^d$$Rd with integer Hausdorff dimension $$n
Articolo in rivista - Articolo scientifico
Density estimator; Hausdorff dimension; Minkowski content; Random closed set; Stochastic geometry; Statistics and Probability; Modeling and Simulation; Condensed Matter Physics; 1707; Geometry and Topology; Applied Mathematics
English
264
287
24
Camerlenghi, F., Villa, E. (2015). Optimal Bandwidth of the “Minkowski Content”-Based Estimator of the Mean Density of Random Closed Sets: Theoretical Results and Numerical Experiments. JOURNAL OF MATHEMATICAL IMAGING AND VISION, 53(3), 264-287 [10.1007/s10851-015-0576-x].
Camerlenghi, F; Villa, E
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10281/182536
Citazioni
  • Scopus 1
  • ???jsp.display-item.citation.isi??? 1
Social impact